Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2009, 7:41 PM CDT for 8 counties in Wisconsin. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 7:41 PM CDT (00:41 UTC)
- Expired
- Apr 24, 2009, 8:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:50 PM CDT | HAIL 1.75 | 2 N Wausau, WI | AND 40 MPH WINDS. ON HWY 51. |
| Apr 24, 8:22 PM CDT | HAIL 0.88 | Antigo, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 250041
SVRGRB
WIC041-067-069-073-085-097-115-141-250145-
/O.NEW.KGRB.SV.W.0003.090425T0041Z-090425T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT FRI APR 24 2009
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN
NORTHWESTERN PORTAGE COUNTY IN CENTRAL WISCONSIN
WOOD COUNTY IN CENTRAL WISCONSIN
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN
SOUTHEASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN
SOUTHEASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN
SOUTHERN FOREST COUNTY IN NORTHEAST WISCONSIN
WESTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN
* UNTIL 845 PM CDT
* AT 740 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF CRANDON TO 6 MILES NORTHWEST OF
BABCOCK...AND WERE MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTON...
MOSINEE...
CRANDON...
BABCOCK...
PEARSON...
WISCONSIN RAPIDS...
ANTIGO...
BEVENT...
STEVENS POINT...
WHITING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4447 9032 4585 8898 4570 8854 4540 8871
4500 8912 4463 8934 4458 8949 4454 8947
4427 8977 4427 9029 4432 9033
TIME...MOT...LOC 0041Z 329DEG 29KT 4567 8893 4436 9020
$$
RDM5 follow-up statements
000
WWUS53 KGRB 250048
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
748 PM CDT FRI APR 24 2009
WIC041-067-069-073-085-097-115-141-250145-
/O.CON.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
FOREST WI-ONEIDA WI-LINCOLN WI-LANGLADE WI-MARATHON WI-SHAWANO WI-
WOOD WI-PORTAGE WI-
748 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN PORTAGE...WOOD...WESTERN SHAWANO...EASTERN
MARATHON...LANGLADE...SOUTHEASTERN LINCOLN...SOUTHEASTERN ONEIDA AND
SOUTHERN FOREST COUNTIES...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO 1 INCH IN DIAMETER...AND WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARGONNE TO DEXTERVILLE...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...SHERRY...
SCHOFIELD...ROTHSCHILD...POST LAKE...BABCOCK...KNOWLTON...
DEERBROOK...DANCY...PEARSON AND NEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY AWAY
FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY
SHELTER.
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
&&
LAT...LON 4447 9032 4585 8898 4570 8854 4540 8871
4500 8912 4463 8934 4458 8949 4454 8947
4427 8977 4427 9029 4432 9033
TIME...MOT...LOC 0048Z 305DEG 23KT 4571 8884 4440 9011
$$
RDM000
WWUS53 KGRB 250106
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
806 PM CDT FRI APR 24 2009
WIC069-250116-
/O.CAN.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
LINCOLN WI-
806 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
LAT...LON 4438 9014 4452 9006 4512 8948 4512 8942
4518 8942 4576 8884 4570 8854 4540 8871
4499 8913 4463 8934 4458 8949 4454 8947
4427 8977 4430 9013
TIME...MOT...LOC 0106Z 293DEG 23KT 4569 8865 4507 8927
4499 8937 4438 8993
$$
WIC041-067-073-085-097-115-141-250145-
/O.CON.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
FOREST WI-ONEIDA WI-LANGLADE WI-MARATHON WI-SHAWANO WI-WOOD WI-
PORTAGE WI-
806 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN PORTAGE...EASTERN WOOD...WESTERN SHAWANO...EASTERN
MARATHON...LANGLADE...EXTREME SOUTHEASTERN ONEIDA AND SOUTHERN FOREST
COUNTIES...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAVOUR TO HOGARTY TO WISCONSIN RAPIDS...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...NEKOOSA...
PICKEREL...LAONA...ELMHURST...PORT EDWARDS...HATLEY...BRYANT...
ANIWA...POLAR AND PIKE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY AWAY
FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY
SHELTER.
&&
LAT...LON 4438 9014 4452 9006 4512 8948 4512 8942
4518 8942 4576 8884 4570 8854 4540 8871
4499 8913 4463 8934 4458 8949 4454 8947
4427 8977 4430 9013
TIME...MOT...LOC 0106Z 293DEG 23KT 4569 8865 4507 8927
4499 8937 4438 8993
$$
RDM000
WWUS53 KGRB 250118
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 PM CDT FRI APR 24 2009
WIC097-141-250127-
/O.CAN.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
WOOD WI-PORTAGE WI-
818 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PORTAGE AND
EASTERN WOOD COUNTIES IS CANCELLED...
LAT...LON 4468 8931 4468 8990 4512 8948 4512 8942
4518 8942 4576 8884 4570 8854 4540 8871
4499 8913
TIME...MOT...LOC 0117Z 293DEG 23KT 4566 8853 4505 8915
4496 8925 4435 8980
$$
WIC041-067-073-085-115-250145-
/O.CON.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
FOREST WI-ONEIDA WI-LANGLADE WI-MARATHON WI-SHAWANO WI-
818 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN SHAWANO...EASTERN MARATHON...LANGLADE...EXTREME
SOUTHEASTERN ONEIDA AND SOUTHERN FOREST COUNTIES...
AT 814 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAVOUR TO ELMHURST TO
ANIWA TO 23 MILES SOUTH OF DANCY...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...NORRIE...
LILY AND BIRNAMWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 4468 8931 4468 8990 4512 8948 4512 8942
4518 8942 4576 8884 4570 8854 4540 8871
4499 8913
TIME...MOT...LOC 0117Z 293DEG 23KT 4566 8853 4505 8915
4496 8925 4435 8980
$$
RDM000
WWUS53 KGRB 250134
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
834 PM CDT FRI APR 24 2009
WIC073-085-250144-
/O.CAN.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
ONEIDA WI-MARATHON WI-
834 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARATHON AND EXTREME
SOUTHEASTERN ONEIDA COUNTIES IS CANCELLED...
LAT...LON 4514 8929 4518 8927 4571 8870 4570 8854
4540 8871 4499 8913 4484 8922 4512 8921
4512 8942
TIME...MOT...LOC 0134Z 293DEG 23KT 4562 8839 4501 8901
4492 8911 4431 8966
$$
WIC041-067-115-250145-
/O.CON.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
FOREST WI-LANGLADE WI-SHAWANO WI-
834 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN SHAWANO...LANGLADE AND SOUTHERN FOREST COUNTIES...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...
AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES EAST OF CAVOUR TO 9 MILES SOUTHEAST OF ELMHURST TO
BIRNAMWOOD TO 49 MILES SOUTHWEST OF BIRNAMWOOD...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY AWAY
FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY
SHELTER.
&&
LAT...LON 4514 8929 4518 8927 4571 8870 4570 8854
4540 8871 4499 8913 4484 8922 4512 8921
4512 8942
TIME...MOT...LOC 0134Z 293DEG 23KT 4562 8839 4501 8901
4492 8911 4431 8966
$$
RDM000
WWUS53 KGRB 250139
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT FRI APR 24 2009
WIC041-067-115-250150-
/O.EXP.KGRB.SV.W.0003.000000T0000Z-090425T0145Z/
FOREST WI-LANGLADE WI-SHAWANO WI-
839 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHAWANO...LANGLADE AND
SOUTHERN FOREST COUNTIES EXPIRES AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS AND SMALL HAIL ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4514 8929 4518 8927 4571 8870 4570 8854
4540 8871 4499 8913 4484 8922 4512 8921
4512 8942
TIME...MOT...LOC 0140Z 293DEG 23KT 4559 8833 4499 8896
4490 8906 4429 8962
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:41 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 24, 3:41 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT FRI APR 24 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY. THREAT OF SEVERE THUNDERSTORMS IS THE PRIMARY CONCERN TONIGHT AS COLD FRONT SLOWLY APPROCHES FROM THE NORTHWEST. UPPER FLOW IS SOUTHWESTERLY...SO FRONT WILL MOVE SLOWLY THROUGH THE FORECAST AREA TONIGHT AND SATURDAY. PRETTY GOOD CAP IN PLACE ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING SO IT WILL LIKELY BE DUSK FOR THINGS GET GOING. THINK WIND DAMAGE MOST LIKELY THREAT WITH THE STORMS AS WIND FIELD IS GENERALLY UNIDIRECTIONAL ABOVE LOW LEVEL INVERSION. 500MB TEMPERATURES ARE NOT EXPECTIONALLY COLD FOR THIS TIME OF THE YEAR SO DO NOT EXPECT REALLY BIG HAIL. FRONT MOVES SLOWLY INTO SOUTHERN WISCONSIN SATURDAY WITH POST FRONTAL SHOWERS AND THUNDERSTORMS OVER MUCH OF OUR FORECAST AREA. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS APPEAR TO BE IN BETTER THAN AVERAGE AGREEMENT...AND SHOW PERSISTENT RIDGING OVER THE EASTERN PACIFIC...TROUGHING ACROSS THE WESTERN CONUS...AND RIDGING OVER EASTERN NORTH AMERICA. THIS PATTERN IS USUALLY A FAIRLY ACTIVE ONE FOR THE GREAT LAKES REGION...AND THIS IS LOOKING TO BE NO EXCEPTION. MAIN FORECAST CONCERNS REVOLVE AROUND PRECIP AND CONVECTION POTENTIAL SUNDAY AND MONDAY...AND ALSO BY THE END OF THE NEXT WORK WEEK. THE 00Z ECMWF IS SLIGHTLY MORE ALIGNED THAN THE 06Z GFS WITH THE 00Z GFS ENSEMBLE...SO WILL PUT MORE STOCK INTO ITS SOLUTION WED-FRI...OTHERWISE...A BLEND OF THE 06Z GFS AND 00Z ECMWF SHALL DO. SATURDAY NIGHT...850MB BAROCLINIC ZONE GETS HUNG UP ACROSS THE SOUTHERN GREAT LAKES AS IT LOSES ITS SOUTHWARD PUSH AS A RESULT OF A NORTHERN STREAM SHORTWAVE SWINGING NORTHEAST OVER QUEBEC. WITH ITS FGEN AND ISENTROPIC ASCENT NEARBY...THE CHANCE FOR SHOWERS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA DURING THE EVENING. THE NORTHERN HALF MAY TURN OUT TO BE DRY...DEPENDING ON WHERE EXACTLY THIS FRONT GETS HUNG UP...WITH HIGH PRESSURE SKIRTING ACROSS THE NORTHERN GREAT LAKES FEEDING DRY AIR INTO THE AREA. AS ADDITIONAL SHORTWAVE ENERGY EMERGES FROM THE ROCKIES...STRENGTHENING RETURN FLOW WILL PUSH THE FRONT NORTHWARD OVERNIGHT...PUSHING PRECIP CHANCES FARTHER NORTH. CURRENT GRIDS HAVE THIS HANDLED NICELY AND WILL ONLY MAKE A FEW TWEAKS. ALSO AGREE THAT THUNDER CHANCES LOOK PRETTY MEAGER...DUE TO LIMITED INSTABILITY WITH A WARM NOSE CENTERED AROUND 700MB. THERE ARE STEEP LAPSE RATES ABOVE 700MB...BUT MUCH OF THE FORCING IS BELOW THIS HEIGHT. WILL SNEAK ISOLATED THUNDER WORDING ACROSS THE SOUTH IN CASE A STORM ADVECTS INTO THE REGION FROM THE SOUTHERN PART OF THE STATE...WHERE THERE WILL BE MORE INSTABILITY OVERNIGHT. SUNDAY...H850 WARM FRONT WILL CONTINUE TO SHIFT FROM SOUTH TO NORTH ACROSS THE FORECAST AREA AS LOW PRESSURE MOVES ACROSS THE MID MISSOURI RIVER VALLEY. ISENTROPIC ASCENT WILL CONTINUE FOR MUCH OF THE DAY...LEADING TO AMPLE CLOUD COVER AND LIKELY SHOWERS. AGAIN...THE LOWERING CAP WILL CUT OFF SB CONVECTION...BUT WILL ALSO LEAD TO INCREASING CHANCES OF ELEVATED CONVECTION IN CONJUNCTION WITH STEEP MID-LEVEL LAPSE RATES GREATER THAN 7 C/KM. IN ADDITION...850MB THETAE AXIS WILL APPROACH THE WESTERN FORECAST AREA DURING THE AFTERNOON...WHICH IS WHERE THE BEST INSTABILITY WILL RESIDE (STILL ONLY 100-300 J/KG OF CAP LIFTED FROM 850MB). SO THIS STILL LOOKS TO BE MORE OF A RAIN PRODUCER GIVEN PWATS APPROACHING 1.50 INCHES AND K INDICES APPROACHING 35C WITHIN THIS THETAE AXIS. SUNDAY NIGHT...LOW PRESSURE MOVES ACROSS FAR NW WISCONSIN INTO LAKE SUPERIOR WITH ITS COLD FRONT CROSSING ALL BUT THE FAR EASTERN PART OF THE STATE. ALTHOUGH THE 850MB THETAE AXIS MOVES ACROSS THE AREA AHEAD OF THE FRONT...MUCH OF THE ELEVATED INSTABILITY IS LOST DURING THE EVENING...WHICH WILL LEAD TO A DIMINISHING OF ANY THUNDERSTORMS MOVING ACROSS THE WESTERN FORECAST AREA. BY THE TIME THE MORNING APPROACHES...ALL THAT MAY BE LEFT IS A BROKEN BAND OF SHOWERS. WILL INCREASE POPS SUNDAY NIGHT GIVEN THE AVAILABLE MOISTURE AND INITIAL INSTABILITY ACROSS THE WEST. MONDAY THROUGH FRIDAY....SHORTWAVE DRIVEN LOW PRESSURE SYSTEM WILL BE EXITING NE ACROSS LAKE SUPERIOR INTO ONTARIO...WHILE ITS ASSOCIATED COLD FRONT WILL BE DROPPING SOUTHEAST ACROSS EASTERN AND SOUTHERN WISCONSIN ON MONDAY. BOTH THE GFS AND ECMWF POINT TOWARDS THE LOW LEVEL JET AHEAD OF THE COLD FRONT BEING LOCATED TO OUR SOUTH AND EAST BY 12Z MON...SO WONDER IF THUNDER IS EVEN POSSIBLE AT THIS TIME. WILL TAKE INTO ACCOUNT SOME TIMING UNCERTAINTY AND KEEP THE THUNDER MENTION ACROSS THE EAST. OTHERWISE...SOME SHOWERS REMAIN POSSIBLE MONDAY MORNING ACROSS THE EASTERN HALF OF THE FORECAST AREA...BUT SHOULD BE SEEING SOME DRYING BY AFTERNOON. A FEW SHOWERS MAY LINGER INTO MONDAY NIGHT ACROSS THE SE. HIGH PRESSURE THEN BUILDS IN FOR LATE MONDAY NIGHT THROUGH WEDNESDAY. SOME LOW RH/S ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY WITH DRY NE OR EAST FLOW...AND WILL LOWER DEWPOINTS. BUT HIGHS AT THIS TIME SHOULD ONLY REACH INTO THE 50S TO AROUND 60. BY WEDNESDAY NIGHT...RETURN FLOW WILL STRENGTHEN OVER THE CENTRAL PLAINS AND LIFT A WARM FRONT NORTHWARD INTO THE SOUTHERN GREAT LAKES. CLOUDS WILL BE ON THE INCREASE ACROSS NORTHERN WISCONSIN...BUT WILL HAVE TO CONTEND WITH DRY EAST OR NE FLOW DOWN LOW. WILL STICK WITH CONTINUITY AND HOLD OFF ON PRECIP CHANCES UNTIL THURSDAY WHEN STRONGER FORCING ARRIVES VIA THE WARM FRONT. THE FRONT IS PROGGED TO STALL ACROSS THE SOUTHERN GREAT LAKES WITH SOME EVIDENCE OF A WAVE TRAVELING ALONG THE BAROCLINIC ZONE...WHICH WILL KEEP THUNDER CHANCES GOING THROUGH FRIDAY. && .AVIATION...VFR WEATHER WILL GIVE WAY TO MVFR AND IFR CONDITIONS AS THUNDERSTORMS ARRIVE FROM NORTHWEST TO SOUTHEAST LATER TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MPC
Hazardous weather outlook, Apr 24, 3:49 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CDT FRI APR 24 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 349 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL ACROSS NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND A THREAT OF LARGE HAIL AND DAMAGING WINDS OVER MUCH OF NORTH CENTRAL... CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. THE STORMS WILL DEVELOP ALONG AND NORTH OF A COLD FRONT AS IT MOVES THROUGH THE REGION THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AT TIMES FROM SATURDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL...CENTRAL AND NORTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. LMZ521-522-541>543-252100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 349 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF GREEN BAY AND NORTHWEST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG MAY LIKELY DEVELOP TONIGHT AS LOW LEVEL MOISTURE ADVECTS ACROSS THE COLD WATERS OF LAKE MICHIGAN. THE FOG MAY BE DENSE AT TIMES. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF MARINE FOG WILL CONTINUE INTO SATURDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE ADDITIONAL CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. TSK/RE
In the hours before
Special weather statement, Apr 24, 7:10 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 710 PM CDT FRI APR 24 2009 WIZ010>012-018-019-030-035-036-250100- FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-WOOD- 710 PM CDT FRI APR 24 2009 ...THUNDERSTORM THREAT FOR EASTERN LINCOLN...FOREST...MARATHON... NORTHWESTERN PORTAGE...SOUTHEASTERN ONEIDA...WESTERN FLORENCE... WESTERN LANGLADE AND WOOD COUNTIES UNTIL 800 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF STAMBAUGH TO RHINELANDER TO 17 MILES WEST OF MERRILL TO 31 MILES WEST OF BABCOCK...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... RHINELANDER BY 715 PM CDT. PARRISH...MERRILL AND MARSHFIELD BY 730 PM CDT. TIPLER BY 740 PM CDT. PITTSVILLE BY 745 PM CDT. WAUSAU AND RIB MOUNTAIN BY 750 PM CDT. WESTON AND MOSINEE BY 755 PM CDT. THE TOWNS OF THREE LAKES...IRMA...HAMBURG...HARRISON...PONIATOWSKI... JEFFRIS...FENWOOD...EDGAR...BAKERVILLE AND STRATFORD ARE ALSO IN THE PATH OF THESE STORMS. KALLAS
Local storm report, Apr 24, 7:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
720 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 8 W MERRILL 45.18N 89.84W
04/24/2009 E1.75 INCH LINCOLN WI PUBLIC
&&Local storm report, Apr 24, 7:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL ST GERMAIN 45.91N 89.48W
04/24/2009 M0.25 INCH VILAS WI FIRE DEPT/RESCUE
&&Local storm report, Apr 24, 7:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
728 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND GST MERRILL 45.18N 89.68W
04/24/2009 M49 MPH LINCOLN WI AWOS
AT RRL AWOS
&&Local storm report, Apr 24, 7:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG SPENCER 44.76N 90.28W
04/24/2009 MARATHON WI LAW ENFORCEMENT
TREE FELL ONTO HOUSE CAUSING DAMAGE TO HOUSE. POWER LINES
DOWN. ALSO NICKEL SIZE HAIL.
&&Local storm report, Apr 24, 7:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
739 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL MARSHFIELD 44.66N 90.16W
04/24/2009 M0.75 INCH WOOD WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:36 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 39 min |
| Apr 24, 8:51 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 24 min |
| Apr 24, 9:11 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.